Heparin-induced thrombocytopenia (HIT)
Jump to navigation Jump to search
|Dx:||Heparin-induced thrombocytopenia (HIT)|
|APACHE Como Component:||none|
|APACHE Acute Component:||none|
|External ICD10 Documentation|
This diagnosis is a part of ICD10 collection.
- Heparin-induced thrombocytopenia (HIT) is the development of thrombocytopenia (a low platelet count), due to the administration of various forms of heparin, an anticoagulant. HIT predisposes to thrombosis (the abnormal formation of blood clots inside a blood vessel) because platelets release microparticles that activate thrombin, thereby leading to thrombosis. When thrombosis is identified the condition is called heparin-induced thrombocytopenia and thrombosis (HITT). HIT is caused by the formation of abnormal antibodies that activate platelets. If someone receiving heparin develops new or worsening thrombosis, or if the platelet count falls, HIT can be confirmed with specific blood tests.
Alternate ICD10s to consider coding instead or in addition
Candidate Combined ICD10 codes
Related CCI Codes
Data Integrity Checks (automatic list)
Show all ICD10 Subcategories